Thunderstorm Wind, Sterling
- When
- May 2, 5:45 PM CST
- Where
- Sterling County, 1 mi W of Broome
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.767, -100.883
7 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 2, 5:00 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 600 PM CDT TUE MAY 2 2006 .AVIATION... VFR CONDITIONS WILL CONTINUE AT BOTH TERMINALS FOR THE NEXT 24 HOURS. THERE WILL BE THUNDERSTORMS IN THE VICINITY OF BOTH TERMINALS THROUGH LATE EVENING. THE STRONGER STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. && .PREV DISCUSSION... (ISSUED 330 PM CDT TUE MAY 2 2006) DISCUSSION... MAIN FORECAST CONCERNS REVOLVE AROUND SEVERE WEATHER POTENTIAL DURING THE NEXT FEW DAYS. RECENTLY ISSUED TORNADO WATCH COVERS ROUGHLY THE NORTHERN HALF OF WEST CENTRAL TX UNTIL 11 PM CDT. AN EXTREME INSTABILITY AXIS IS ALIGNED NORTH-SOUTH FROM WEST CENTRAL TX TO THE EASTERN PANHANDLE WITH SURFACE-BASED CAPES APPROACHING AND EXCEEDING 4000 J/KG. DRYLINE WAS MIXING SLOWLY EAST ACROSS WEST TX AND WAS NEARING A LUBBOCK TO MIDLAND LINE. BROKEN LINE OF CUMULUS QUICKLY DEVELOPING ALONG AND EAST OF CAPROCK. SHORTWAVE TROUGH NOTED IN WATER VAPOR SATELLITE IMAGERY MOVING EAST ACROSS NM/TX STATE LINE. AS THIS CONTINUES EAST...SCATTERED THUNDERSTORMS WILL DEVELOP AND QUICKLY BECOME SEVERE. SOME OF THESE STORMS WILL LIKE TRACK EAST INTO THE BIG COUNTRY...WESTERN CONCHO VALLEY AND INTO CROCKETT COUNTY. CARRYING POPS TONIGHT FOR NORTHWEST HALF OF WEST CENTRAL TX. LOW LEVEL JET SETUP MAY SUSTAIN STORMS WELL INTO THE NIGHT. ON WEDNESDAY STRONG INSTABILITY IS ONCE AGAIN FORECAST ACROSS OUR AREA WITH HIGH TEMPERATURES IN THE LOWER 90S. CAP WILL BE PRESENT BUT COULD BE BROKEN WITH LIFT ALONG ANY RESIDUAL OUTFLOW BOUNDARIES FROM CONVECTION THIS EVENING. DRYLINE COULD MIX EAST INTO OUR WESTERN COUNTIES AS WELL. CARRYING A 20-30 POP FOR NORTHWEST HALF OF WEST CENTRAL TX WEDNESDAY AFTERNOON AND NIGHT. WITH AN UPPER LOW AND TROUGH MOVING EAST ACROSS THE NORTHERN TIER OF STATES... THE 12Z GFS BRINGS A COLD FRONT DOWN INTO THE BIG COUNTRY THURSDAY AFTERNOON. DRYLINE MIXES EAST WITH DRYLINE/FRONT INTERSECTION SETTING UP INTO WEST CENTRAL TX. IN ADDITION...A SHORTWAVE TROUGH IS FORECAST TO MOVE EAST INTO THE SOUTHERN PLAINS AND TX FROM THE SOUTHERN ROCKIES. ADEQUATE MOISTURE AND SHEAR ALONG WITH STRONG INSTABILITY SHOULD SUPPORT SCATTERED TO NUMEROUS STORMS. THE FRONT IS PROGGED TO STALL ACROSS WEST CENTRAL TX AND NOT PUSH SOUTH OF OUR AREA UNTIL FRIDAY EVENING. MOVEMENT OF FRONT WILL LIKELY BE INFLUENCED/MODULATED BY LOCATION AND EXTENT OF CONVECTION. WITH PRECIPITABLE WATER VALUES WELL OVER AN INCH ALONG WITH A MOIST AXIS...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THIS SETUP. GOING ABOVE GUIDANCE WITH POPS ON THURSDAY AND FRIDAY...AND THESE WILL LIKELY NEED FURTHER BOOSTING IF CONFIDENCE INCREASES WITH THE ABOVE MENTIONED SCENARIO. COOLER AND DRIER CONDITIONS ANTICIPATED FOR THE WEEKEND AS SURFACE HIGH PRESSURE RIDGE BUILDS SOUTH INTO TX AND THEN SHIFTS EASTWARD. RETURN FLOW AND WARMER TEMPERATURES FORSEEN THE FIRST PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 92 69 88 / 40 20 20 30 SAN ANGELO 69 92 69 93 / 30 20 20 20 JUNCTION 69 91 69 93 / 10 10 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM TUESDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...FISHER...HASKELL...JONES... NOLAN...RUNNELS...SHACKELFORD...TAYLOR...AND THROCKMORTON. && 15/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 219 PM CDT TUE MAY 2 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 219 PM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR ALONG AND BEHIND A SOUTHWESTWARD MOVING OUTFLOW BOUNDARY THIS AFTERNOON AND EARLY EVENING. THESE THUNDERSTORMS WILL AFFECT AREAS MAINLY NORTHEAST OF A JUNCTION TO SAN ANGELO TO STERLING CITY LINE. WITH MODERATE TO HIGH ATMOSPHERIC INSTABILITY...THUNDERSTORMS MAY QUICKLY REACH SEVERE LIMITS...PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL BE POSSIBLE WITH THUNDERSTORMS THAT REMAIN ALONG PREEXISTING OUTFLOW BOUNDARIES. ADDITIONAL ELEVATED THUNDERSTORMS ARE EXPECTED LATE THIS EVENING...PRIMARILY NORTH OF INTERSTATE 20. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE ATMOSPHERE WILL BECOME MODERATE TO VERY UNSTABLE OVER WEST CENTRAL TEXAS WEDNESDAY AND THURSDAY. A FEW STORMS ARE EXPECTED OVER THE HIGHER TERRAIN OF FAR WEST TEXAS AND NEAR THE DRYLINE OVER THE PERMIAN BASIN. A FEW STORMS MAY DRIFT INTO WEST CENTRAL TEXAS LATE WEDNESDAY AFTERNOON. ADDITIONAL ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY NEAR THE DRYLINE AND AHEAD OF SOUTHWARD MOVING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... PARTICULARLY OVER AREAS TO THE NORTHEAST OF A JUNCTION TO SAN ANGELO TO STERLING CITY LINE. 14
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 601 PM CDT TUE MAY 2 2006 TXZ076-022345- CROCKETT TX- 601 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT FOR CROCKETT COUNTY... AT 600 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 10 MILES WEST OF THE INTERSECTION OF US-190 AND HIGHWAY 137...OR ABOUT 20 MILES NORTHEAST OF SHEFFIELD...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-190 AND HIGHWAY 137 BY 625 PM CDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST W BROOME 31.76N 100.84W
05/02/2006 E60 MPH STERLING TX AMATEUR RADIO
&&
14The San Angelo radar (KSJT), 58 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
7 hail, 5 thunderstorm wind. Local standard time, as filed.
The strong thunderstorm winds knocked down a large tree limb.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507760, 5507761, 5507762, 5507763, 5507764, 5507765, 5507766, 5507767, 5507820, 5507821, 5507822, 5507823.